Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 123, NWS Topeka, KS

May 27, 2002

NWS Topeka, KS issued this severe thunderstorm warning at May 27, 2002, 2:44 AM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2002, 2:44 AM CDT (07:44 UTC)
Expired
May 27, 2002, 3:30 AM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:29 PM CDT, 13 hours 15 minutes earlier.

Area forecast discussion, May 26, 1:29 PM CDT, 13 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
129 PM CDT SUN MAY 26 2002

MAIN CONCERN IS PRECIPITATION CHANCES THROUGH MIDWEEK AND
TEMPERATURES THROUGH THE PERIOD...

COMBINATION OF WARM ADVECTION...FRONTAL BOUNDARY IN THE AREA...AND
UPPER IMPULSES MOVING THROUGH THE FLOW WILL BRING A CHANCE FOR
CONVECTION MAINLY DURING THE LATE AFTERNOON THROUGH EARLY MORNING
HOURS TONIGHT THROUGH WEDNESDAY NIGHT.  (SPC HAS SMALL PART OF CWA
IN THE NORTHWESTERN COUNTIES OUTLOOKED FOR SLIGHT RISK OF SEVERE
WEATHER THROUGH TOMORROW MORNING...AND NOTHING FOR MEMORIAL DAY AND
MONDAY NIGHT.)  WILL END PRECIPITATION CHANCES OVER NORTHWEST TWO
THIRDS WEDNESDAY NIGHT AND IN THE SOUTHEAST EARLY THURSDAY.  THIS IS
IN LINE WITH EARLIER THINKING.

EXTENDED GUIDANCE SUGGESTS ANOTHER ROUND OF CONVECTION VISITS THE
NEIGHBORHOOD SATURDAY NIGHT AND SUNDAY SO WILL INTRODUCE NEW POPS
FOR THAT TIME.

ON TEMPERATURES...WILL FOLLOW A CLOSE BLEND OF LATEST GUIDANCE WITH
CURRENT FORECAST.

.TOP...NONE.

34

In the hours before

Special weather statement, May 26, 8:54 PM CDT, 5 hours 50 minutes before
KSZ008>010-020>023-034>038-270500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
854 PM CDT SUN MAY 26 2002

...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH CENTRAL
AND PARTS OF NORTHEAST KANSAS THIS EVENING...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF NORTH
CENTRAL KANSAS AND NORTHEAST KANSAS THIS EVENING.

THUNDERSTORMS WILL SPREAD ACROSS NORTH CENTRAL AND NORTHEAST KANSAS
OVERNIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

THIS EVENING...MOIST SOUTH WINDS WERE FEEDING MOISTURE INTO NORTH
CENTRAL AND NORTHEAST KANSAS...AND CAUSING THUNDERSTORMS TO DEVELOP
OVER THE AREA.  THIS MOIST SOUTH FLOW WILL BE THE PRIMARY CAUSE OF
THE THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 27, 1:00 AM CDT, 1 hour 44 minutes before
KSZ008>010-020>023-034>038-270630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
100 AM CDT MON MAY 27 2002

TORNADO WATCH #341 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING
COUNTIES...

  REPUBLIC              WASHINGTON            MARSHALL
  CLOUD                 CLAY                  RILEY
  POTTAWATOMIE          OTTAWA                GEARY
  WABAUNSEE             DICKINSON             MORRIS

SOME CITIES NO LONGER IN TORNADO WATCH #341...

  ABILENE               JUNCTION CITY         MANHATTAN
  CLAY CENTER           CONCORDIA             MARYSVILLE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:21 PM CDTFlash Flood WarningTOPRepublic, Washington84 min
May 26, 11:29 PM CDTSevere Thunderstorm WarningTOP61 min
May 27, 2:32 AM CDTFlash Flood WarningTOPDouglas, Franklin, Osage3 hr
May 27, 2:39 AM CDTSevere Thunderstorm WarningTOP36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.